zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Existence of global solutions to the Cauchy problem for the semilinear dissipative wave equations. (English) Zbl 0790.35072

We consider the Cauchy problem for the semilinear wave equation with a dissipative term:

u tt -Δu+u t -|u| p u=0in N ×[0,),u(x,0)=u 0 (x),u t (x,0)=u 1 (x)·(*)

By use of “potential well” or “modified potential well” method, we prove the global existence and decay property of weak solutions for the equation (*) with 4/Np<4/(N-2) under the assumption that u 1 2 +u 0 2 is small. For our results, the dissipative term u t plays an essential role. Moreover, by applying the above method, we discuss on the life span of weak solutions for both of the equations with and without dissipative term.

Reviewer: K.Ono (Fukuoka)
MSC:
35L70Nonlinear second-order hyperbolic equations
35D05Existence of generalized solutions of PDE (MSC2000)
35B40Asymptotic behavior of solutions of PDE
References:
[1][Br] Brenner, P.: On space-time means and strong global solutions of nonlinear hyperbolic equations. Math. Z.201, 45–55 (1989) · Zbl 0705.35082 · doi:10.1007/BF01161993
[2][ENN] Ebihara, Y., Nakao, M., Nanbu, T.: On the existence of global classical solution of initial-boundary value problem for 3=f. Pac. J. Math.60, 63–70 (1975)
[3][Fo] Fowler, R.H.: Further studies of Emder’s and similar differential equations. Q. J. Math.2, 259–288 (1931) · doi:10.1093/qmath/os-2.1.259
[4][Gl] Glassey, R.T.: Existence in the large for =F(u) in two space dimensions. Math. Z.178, 233–261 (1981) · Zbl 0459.35053 · doi:10.1007/BF01262042
[5][GNN] Gidas, B., Ni, W.-M., Nirenberg, L.: Symmetry and related properties via the maximum principle. Commun. Math. Phys.68, 209–243 (1979) · Zbl 0425.35020 · doi:10.1007/BF01221125
[6][Gr] Grillakis, M.G.: Regularity and asymptotic behaviour of the wave equation with a critical nonlinearity. Ann. Math.132, 485–509 (1990) · Zbl 0736.35067 · doi:10.2307/1971427
[7][GV] Ginibre, J., Velo, G.: The global Cauchy problem for the non linear Klein-Gordon equation. Math. Z.189, 487–505 (1985) · Zbl 0566.35084 · doi:10.1007/BF01168155
[8][Jo] John, F.: Nonlinear wave equations, formation of singularities. (Pitcher Lect. Math.) Providence, RI: Am. Math. Soc. 1989
[9][Jö] Jörgens, K.: Das Anfangswertproblem im Großen für eine Klasse nichtlinearer Wellengleichungen. Math. Z.77, 295–308 (1961) · Zbl 0111.09105 · doi:10.1007/BF01180181
[10][Ka] Kato, T.: Abstract differential equations and nonlinear mixed problems. Pisa: Sc. Normal. Super. 1985
[11][Kl] Klainerman, S.: Global existence of small amplitude solutions to nonlinear Klein-Gordon equations in four space-time dimensions. Commun. Pure Appl. Math.38, 633–641 (1985)
[12][Le1] Levine, H.A.: Instability and nonexistence of global solutions to nonlinear wave equations of the formPu tt = -A uβF (u). Trans. Am. Math. Soc.192, 1–21, (1974)
[13][Le2] Levine, H.A.: Nonexistence of global weak solutions to some properly and improperly posed problems of mathematical physics: The method of unbounded Fourier coefficients. Math. Ann.214, 205–220 (1975) · Zbl 0293.35003 · doi:10.1007/BF01352106
[14][Li] Lions, P.L.: On the existence of positive solutions of semilinear elliptic equations. SIAM Rev.24, 441–467 (1982) · Zbl 0511.35033 · doi:10.1137/1024101
[15][Ma] Matsumura, A.: Global existence and asymptotics of the solutions of the second-order quasilinear hyperbolic equations with the first-order dissipation. Publ. Res. Inst. Math. Sci.13, 349–379 (1977) · Zbl 0371.35030 · doi:10.2977/prims/1195189813
[16][Na1] Nakao, M.: Asymptotic stability of the bounded or almost periodic solution of the wave equation with nonlinear dissipative term. J. Math. Anal. Appl.58, 336–343 (1977) · Zbl 0347.35013 · doi:10.1016/0022-247X(77)90211-6
[17][Na2] Nakao, M.: A difference inequality and its application to nonlinear evolution equations. J. Math. Soc. Japan30, 747–762 (1978) · Zbl 0388.35007 · doi:10.2969/jmsj/03040747
[18][Na3] Nakao, M.: Existence, nonexistence and some asymptotic behaviour of global solutions of a nonlinear degenerate parabolic equation. Math. Rep., Coll. Gen. Educ., Kyushu Univ.14, 1–21 (1983)
[19][Na4] Nakao, M.: Energy decay of the wave equation with a nonlinear dissipative term. Funkc. Ekvacioj26, 237–250 (1983)
[20][Pe] Pecher, H.:L p -Abschätzungen und klassische Lösungen für nichtlineare Wellengleichungen. I. Math. Z.150, 159–183 (1976) · Zbl 0347.35053 · doi:10.1007/BF01215233
[21][PS] Payne, L.E., Sattinger, D.H.: Saddle points and instability of nonlinear hyperbolic equations. Isr. J. Math.22, 273–303 (1975) · Zbl 0317.35059 · doi:10.1007/BF02761595
[22][Sa] Sather, J.: The existence of a global classical solution of the initial-boundary value problem for +u 3=f. Arch. Ration. Mech. Anal22, 292–307 (1966) · Zbl 0141.28802 · doi:10.1007/BF00285421
[23][Sa] Sattinger, D.H.: On global solution of nonlinear hyperblic equations. Arch. Ration. Mech. Anal.30, 148–172 (1968) · Zbl 0159.39102 · doi:10.1007/BF00250942
[24][Se] Segal, I.: Non-linear semi-groups. Ann. Math.78, 339–364 (1963) · Zbl 0204.16004 · doi:10.2307/1970347
[25][St1] Strauss, W.A.: On continuity of functions with values in various Banach spaces. Pac. J. Math.19, 543–551 (1966)
[26][St2] Strauss, W.A.: Nonlinear wave equations. (CBMS Reg. Conf. Ser. Math.) Providence, RI: Am. Math. Soc. 1989
[27][Str] Struwe, M.: Semilinear wave equations. Bull. Am. Math. Soc.26, 53–85 (1992) · Zbl 0767.35045 · doi:10.1090/S0273-0979-1992-00225-2
[28][Wa] Wahl, W. v.: Klassische Lösungen nichtlinearer Wellengleichungen im Großen. Math. Z.112, 241–279 (1969) · Zbl 0177.36602 · doi:10.1007/BF01110242
[29][Ya] Yanagida, E.: Uniqueness of positive radial solutions of Δu+g(r)u+h(r)u p =0 inR n . Arch. Ration. Mech. Anal.115, 257–274 (1991) · Zbl 0737.35026 · doi:10.1007/BF00380770